Table of Content

Open Access

ARTICLE

An Advanced Implicit Meshless Approach for the Non-linear Anomalous Subdiffusion Equation

Y. T. Gu1, P. Zhuang2, F. Liu3
School of Engineering Systems, Queensland University of Technology, G. P. O. Box 2434, Brisbane, QLD 4001, Australia
School of Mathematical Sciences, Xiamen University, Xiamen, 361005, China.
School of Mathematical Sciences, Queensland University of Technology, G. P. O. Box 2434, Brisbane, QLD 4001, Australia

Computer Modeling in Engineering & Sciences 2010, 56(3), 303-334. https://doi.org/10.3970/cmes.2010.056.303

Abstract

Recently, the numerical modelling and simulation for anomalous subdiffusion equation (ASDE), which is a type of fractional partial differential equation(FPDE) and has been found with widely applications in modern engineering and sciences, are attracting more and more attentions. The current dominant numerical method for modelling ASDE is Finite Difference Method (FDM), which is based on a pre-defined grid leading to inherited issues or shortcomings. This paper aims to develop an implicit meshless approach based on the radial basis functions (RBF) for numerical simulation of the non-linear ASDE. The discrete system of equations is obtained by using the meshless shape functions and the strong-forms. The stability and convergence of this meshless approach are then discussed and theoretically proven. Several numerical examples with different problem domains are used to validate and investigate accuracy and efficiency of the newly developed meshless formulation. The results obtained by the meshless formulations are also compared with those obtained by FDM in terms of their accuracy and efficiency. It is concluded that the present meshless formulation is very effective for the modelling and simulation of the ASDE. Therefore, the meshless technique should have good potential in development of a robust simulation tool for problems in engineering and science which are governed by the various types of fractional differential equations.

Keywords

anomalous subdiffusion equation, fractional differential equation, numerical simulation, meshless method, radial basis functions

Cite This Article

Gu, Y. T., Zhuang, P., Liu, F. (2010). An Advanced Implicit Meshless Approach for the Non-linear Anomalous Subdiffusion Equation. CMES-Computer Modeling in Engineering & Sciences, 56(3), 303–334.



This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 872

    View

  • 691

    Download

  • 0

    Like

Share Link

WeChat scan